MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER RELOAD

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER RELOAD
Model Number 48230M-02
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated and confirmed the customer reported complaint the grey reload was difficult to install.Failure analysis found the primary failure of cartridge damage to be related to the customer reported complaint.The reload did not show any obvious physical or cosmetic damage.However, when attempting to install the reload onto the in-house sureform 30 stapler, the reload revealed the cartridge was damaged at the tail end or proximal end near the driver.The edge piece of the reload holding the driver was cracked and began to break during installation onto the stapler.The reload was unable to be fired on an in-house system.The root cause of this failure is attributed to user mishandling, commonly caused by the improper installation onto the instrument.For clarification, failure analysis found the primary failure of broken reload to be related to the customer reported complaint.In addition to there being a user related aspect as a common cause of breakage, for the 8mm sureform 30 reload, the design may also be a contributing factor, as the design includes a tail and other features that need to be properly aligned with respect to the channel.Verification of the event details via system logs cannot be performed since fa confirmed the reload was unopened and not used during a procedure.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: failure analysis identified that a component of the reload experienced a break.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted thoracic procedure, the grey reload was difficult to install.The tips were flimsy and would bend during installation.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER RELOAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15721245
Report Number2955842-2022-15058
Device Sequence Number19565875
Product Code GDW
UDI-Device Identifier10886874121938
UDI-Public(01)10886874121938(10)U90220518
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230M-02
Device Catalogue Number48230M
Device Lot NumberU90220518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-10-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age62 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite